Alert archive / Pennsylvania / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS State College, PA

April 16, 2007Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this winter storm warning at Apr 16, 2007, 7:37 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 7:37 PM EDT (23:37 UTC)
Expired
Apr 17, 2007, 12:30 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 162337
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 PM EDT MON APR 16 2007

.A LATE SEASON WINTER STORM IS WEAKENING...BUT WILL CONTINUE TO
MAKE HEAVY SNOW OVER THE LAUREL MOUNTAINS AND NORTHEAST EARLY
TONIGHT. THE STORM WILL CONTINUE TO WEAKEN AND MOVE AWAY TO THE
EAST LATER TONIGHT. PRECIPITATION IS EXPECTED TO CONTINUE TO
DIMINISH. THE WEIGHT OF THIS HEAVY...WET SNOW COLLECTING ON TREE
LIMBS AND POWER LINES...AND A GUSTY WIND COULD CAUSE SOME POWER
OUTAGES.

PAZ024-033-170600-
/O.UPG.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/
/O.NEW.KCTP.WS.W.0004.070416T2337Z-070417T0600Z/
CAMBRIA-SOMERSET-
737 PM EDT MON APR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

PERIODS OF VERY HEAVY SNOW ARE EXPECTED TO CONTINUE THROUGH AT
LEAST MIDNIGHT. THE HEAVIEST SNOW WILL ACCUMULATE OVER THE HIGHER
TERRAIN...WHERE AN ADDITIONAL 3 TO 5 INCHES MAY FALL BEFORE THE
SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS LATE TONIGHT. THIS WILL
BRING STORM TOTALS UP TO 8 TO 12 INCHES ALONG THE RIDGE TOPS AND
GENERALLY 3 TO 6 INCHES IN THE VALLEYS.

IN ADDITION...A GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS
AROUND 20 MPH...WITH GUSTS OF 40 MPH. A FEW GUSTS COULD EXCEED 40
MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND GUSTY
WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER LINE
DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. NEAR WHITEOUT
CONDITIONS ARE LIKELY TO CONTINUE ON THE RIDGES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING...AND THE ADDITION OF THE GUSTY WINDS WILL MAKE
TRAVEL DANGEROUS AND COULD LEAD TO POWER OUTAGES.

ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE
WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD
USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA
SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN
CASE YOUR CAR BECOMES STRANDED.

$$

PAZ037-041-042-170200-
/O.CON.KCTP.HS.W.0004.000000T0000Z-070417T0200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
737 PM EDT MON APR 16 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

THE SNOW WILL CONTINUE A LITTLE WHILE LONGER THIS EVENING...BUT
SHOULD DIMINISH AFTER 10 PM. ADDITIONAL ACCUMULATIONS DURING THE
EVENING HOURS WILL BE ANOTHER 1 TO 2 INCHES... ESPECIALLY ON THE
HIGHER ELEVATIONS...BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW
SHOWERS FOR THE REST OF THE NIGHT. STORM TOTAL SNOWS WILL RANGE
FROM 10 TO 14 INCHES ON THE RIDGES TO LITTLE OR NO ACCUMULATIONS
IN THE VALLEYS. 

IN ADDITION...A GUSTY NORTHEASTERLY WIND WILL CONTINUE AT SPEEDS
AROUND 20 MPH...WITH GUSTS UP TO 40 MPH. THE COMBINATION OF HEAVY
WET SNOW AND GUSTY WINDS WILL CREATE VERY LOW VISIBILITIES AND
COULD CAUSE TREE AND POWER LINE DAMAGE...LEADING TO POWER
OUTAGES.

A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR
VEHICLE IN CASE YOU BECOME STRANDED.

$$

PAZ004>006-010-011-046-051>053-058-170200-
/O.CON.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-SOUTHERN LYCOMING-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
737 PM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PERIODS OF SNOW ARE EXPECTED TO CONTINUE THROUGH THE LATE EVENING
HOURS. THE SNOW WILL ACCUMULATE MAINLY OVER THE HIGHER TERRAIN...
WHERE AN ADDITIONAL INCH OR SO WILL FALL BEFORE THE SNOW TAPERS
OFF TO LIGHTER SNOW SHOWERS FOR THE REST OF THE NIGHT.

IN ADDITION...A GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS
AROUND 20 MPH...WITH GUSTS UP TO 40 MPH. A FEW GUSTS COULD EXCEED
40 MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND
GUSTY WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER
LINE DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. NEAR WHITEOUT
CONDITIONS ARE POSSIBLE ON THE RIDGES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND THE
GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$

DANGELO
2 follow-up statements
000 
WWUS41 KCTP 170143
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
943 PM EDT MON APR 16 2007

.A LATE SEASON WINTER STORM IS WEAKENING...BUT WILL CONTINUE TO
MAKE HEAVY SNOW OVER THE LAUREL MOUNTAINS AND NORTHEAST MOUNTAINS
EARLY TONIGHT. THE STORM WILL CONTINUE TO WEAKEN AND MOVE AWAY TO
THE EAST LATER TONIGHT. PRECIPITATION IS EXPECTED TO CONTINUE TO
DIMINISH. THE WEIGHT OF THIS HEAVY...WET SNOW COLLECTING ON TREE
LIMBS AND POWER LINES...AND A GUSTY WIND COULD CAUSE SOME POWER
OUTAGES.

PAZ004>006-010-011-046-051>053-058-170245-
/O.EXP.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-SOUTHERN LYCOMING-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
943 PM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EDT THIS
EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EDT THIS
EVENING. 

LIGHT SNOW MAY CONTINUE FOR MUCH OF THE NIGHT...BUT ADDITIONAL
ACCUMULATIONS ARE ONLY EXPECTED TO BE AN INCH OR TWO IN MOST
LOCATIONS. SOME OF THE HIGHEST RIDGE TOPS MAY GET A LITTLE MORE
THAN THAT...WHILE THE WARMEST VALLEYS WILL SEE LITTLE OR NO
ACCUMULATION.

PLEASE CONTINUE TO USE CAUTION WHEN TRAVELING...AS UNTREATED
ROADS...ESPECIALLY BRIDGES AND OVERPASSES...THAT WERE PREVIOUSLY
ONLY WET MAY BEGIN TO ICE UP AS AIR TEMPERATURES SLOWLY COOL
BELOW FREEZING.

$$

PAZ037-041-042-170600-
/O.EXT.KCTP.HS.W.0004.000000T0000Z-070417T0600Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
943 PM EDT MON APR 16 2007

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 2 AM EDT TUESDAY. 

THE SNOW WILL CONTINUE A LITTLE WHILE LONGER...AND HEAVIER SNOW IS
NOW EXPECTED TO LAST THROUGH 1 OR 2 AM...BUT SHOULD DIMINISH
LATER TONIGHT. ADDITIONAL ACCUMULATIONS WILL BE ANOTHER 2 TO 4
INCHES...ESPECIALLY ON THE HIGHER ELEVATIONS...BEFORE THE SNOW
TAPERS OFF TO LIGHTER SNOW SHOWERS TOWARD SUNRISE. STORM TOTAL
SNOWS WILL RANGE FROM 12 TO 14 INCHES ON THE RIDGES TO LITTLE OR
NO ACCUMULATIONS IN THE VALLEYS.

THE GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20
MPH...WITH GUSTS UP TO 40 MPH. THE COMBINATION OF HEAVY WET SNOW
AND GUSTY WINDS WILL CREATE VERY LOW VISIBILITIES AND COULD CAUSE
TREE AND POWER LINE DAMAGE...LEADING TO POWER OUTAGES.

A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED OR OCCURRING AND WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE YOU BECOME STRANDED.

$$

PAZ024-033-170600-
/O.CON.KCTP.WS.W.0004.000000T0000Z-070417T0600Z/
CAMBRIA-SOMERSET-
943 PM EDT MON APR 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

PERIODS OF HEAVY SNOW ARE EXPECTED TO CONTINUE THROUGH 1 OR 2
AM. THE HEAVIEST ACCUMULATIONS SHOULD OCCUR OVER THE HIGHER
ELEVATIONS OF SOMERSET COUNTY...NEAR THE SKI AREAS. AN ADDITIONAL
3 TO 5 INCHES MAY FALL THERE BEFORE THE SNOW TAPERS OFF TO LIGHTER
SNOW SHOWERS LATE TONIGHT. THIS WILL BRING STORM TOTALS UP TO 8
TO 12 INCHES ALONG THE RIDGE TOPS AND GENERALLY LESS THAN 6 INCHES
IN THE VALLEYS.

THE GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20
MPH...WITH GUSTS OF 40 MPH. A FEW GUSTS COULD EXCEED 40
MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND GUSTY
WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER LINE
DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING...AND THE ADDITION OF THE GUSTY WINDS WILL
MAKE TRAVEL DANGEROUS AND COULD LEAD TO POWER OUTAGES.

ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN
THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR
SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA
SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN
CASE YOUR CAR BECOMES STRANDED.

$$

DANGELO
000 
WWUS41 KCTP 170430
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 AM EDT TUE APR 17 2007

PAZ037-041-042-170530-
/O.CAN.KCTP.HS.W.0004.000000T0000Z-070417T0600Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
1230 AM EDT TUE APR 17 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
HEAVY SNOW WARNING. 

SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT
LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

PAZ024-033-170530-
/O.CAN.KCTP.WS.W.0004.000000T0000Z-070417T0600Z/
CAMBRIA-SOMERSET-
1230 AM EDT TUE APR 17 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WINTER STORM WARNING. 

SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT
LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

DEVOIR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 5:17 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 16, 5:17 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT MON APR 16 2007

.SYNOPSIS...
AN INTENSE COASTAL STORM NEAR LONG ISLAND WILL SLOWLY DRIFT EAST
AND OUT TO SEA BY MID WEEK. HOWEVER...CLOUDY...COOL AND UNSETTLED
WEATHER WILL CONTINUE THROUGH LATE WEEK. FAIR WEATHER WILL RETURN
BY THE WEEKEND WITH TEMPERATURES MODERATING BACK TO OR SLIGHTLY
ABOVE SEASONAL VALUES.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RADAR PLAYS A SLIGHT DECREASE IN SNOW/RAIN COVERAGE BUT NOT
INTENSITY THIS EVENING. WILL GO WITH THIS TREND...AND WORK ON
EXTENDING THE WINTER WEATHER ADVISORIES AND WARNING AREAS THROUGH
10 PM...AS EVENT NOT QUITE ENDING YET. THE ACCUMS MAY GET MORE
WIDESPREAD AS TEMPS COOL SLIGHTLY THIS EVENING. WILL LET THE WIND
ADVISORY DIE AS PLANNED AT 6 PM...BUT MAKE THE WORDING IN THE WSW
PRODUCT FOR THE LAURELS MUCH STRONGER FOR WIND GUSTS THIS EVENING.

REST OF FORECAST FOR THE OVERNIGHT LOOKING OK...WITH GUSTY
WINDS...BUT NOT ADV CRITERIA...AND SCT/NMRS SHSN WITH LITTLE
ACCUMS AWAY FROM THE LAURELS AND NRN MTS. TOPS OF THE RIDGES HERE
ARE WHITE...WITH ONLY MELTED SNOW AND A LITTLE RAIN MAKING IT INTO
THE VALLEY BOTTOMS. AGAIN...AS TEMPS COOL A BIT...IT MAY MAKE
THINGS A BIT SLUSHY/ICY IN THE PREVIOUSLY WARMER VALLEYS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
VERTICALLY STACKED 980MB LOW PRESSURE SYSTEM CENTERED NEAR LONG
ISLAND CONTINUES TO SPREAD WRAP-AROUND SNOW AND RAIN ACROSS MUCH
OF THE REGION. THE PRECIPITATION AFFECTING THE AREA IS ASSOCIATED
WITH PERSISTENT DEFORMATION AND FRONTOGENETICAL FORCING ON THE
BACKSIDE OF THE ANOMALOUS SFC CYCLONE. THE BULK OF THE SNOW
ACCUMULATION WILL OCCUR ACROSS THE HIGHEST ELEVATIONS...WHERE SFC
TEMPS ARE BLW FZNG AND WHERE UVVELS ARE ENHANCED GIVEN WEAK
UPSLOPE FLOW ASCENDING THE HIGHER TERRAIN. THAT BEING
SAID...NAM/WRF SHORT TERM HI RESOLUTION MODELS WOULD SUGGEST THE
BANDED SNOW AND RAIN BEGINS TO GRADUALLY WEAKEN THROUGH THIS
EVENING AS THE SFC LOW CONTINUES TO FILL AND SLOWLY DRIFT EWD AWAY
FROM THE MID-ATLANTIC COAST. ANOTHER INCH OR TWO OF HEAVY...WET
SNOW IS EXPECTED ACROSS THE ELEVATED TERRAIN OF THE LAUREL AND WRN
MTNS...AS WELL AS THE HIGHER ELEVATION LOCATIONS OF THE EAST
CENTRAL AND NORTHEASTERN MTNS/UPR SUSQ VLY. HAVE KEPT CAT POPS
THROUGH 06Z BASED ON THE LATEST GRIDDED/SHORT TERM ENSEMBLE MOS
GUID...THEN TAPER DOWN TO LKLY/CHC. STRONG WINDS WILL GRADUALLY
DIMINISH AS WELL THROUGH THIS EVENING AS THE AFOREMENTIONED SFC
LOW WEAKENS AND MOVES EAST...BUT STILL GUST TO 30+KTS AT TIMES
OVERNIGHT.

COOL...MOIST CYCLONIC FLOW WILL SET UP IN THE WAKE OF THE
DEPARTING STORM SYSTEM WITH SEVERAL WEAK EMBEDDED SHORT WAVE TROFS
TRANSLATING/ROTATING AROUND THE STACKED CYCLONE WHICH WILL BE WELL
OFFSHORE BY TUES. THIS RESULTING FLOW REGIME/UPPER LVL PATTERN
WILL BECOME ONE MORE RECOGNIZABLE OF A COLD SEASON POST
CYCLONE/FRONTAL SYSTEM...WHERE THE BEST CHANCE OF PRECIP WILL BE
OVER WESTERN AND NORTHERN HIGH TERRAIN WITH DWINDLING CHANCES
DOWNSTREAM ACROSS THE LWR SUSQ VLY DUE TO DOWNSLOPING BLYR FLOW.
KEPT HIGHEST POPS ACROSS THE NERN ZONES WITH LOW CHCS IN THE SE.
SCT -SHSN WILL BE COMMON ACROSS THE WEST AND NORTH...WITH A RA/SN
MIX CENTRAL AND LIGHT RAIN SE AS AFTN HIGHS RANGE FROM THE UPR
30/LWR 40S MTNS TO NEAR 50 OVER THE MIDDLE AND LWR SUSQ VLY.

LINGERING CLOUDS AND LIGHT PCPN WILL CONTINUE INTO WED AS THE
MOIST CYCLONIC FLOW REMAINS IN TACT AS THE OVERALL UPPER LVL
PATTERN BECOMES BLOCKY. ANOTHER SPOKE OF UPPER LEVEL ENERGY WILL
ROTATE THROUGH THE GRT LKS AND INTO THE UPR OH VLY WED AFT
SUPPORTING LIGHT PCPN /SCT -SHRASN/ ASSOC WITH WEAK LARGE SCALE
LIFT AND COLD AIR ALOFT. HAVE CONTINUED LOW POPS TO ACCOUNT FOR
THIS. BLW NORMAL TEMPS ARE EXPECTED TUE AND WED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LARGE CLOSED UPPER LVL WILL FINALLY BEGIN TO RELINQUISH ITS
GRIP ON THE NORTHEAST AND MID-ATLANTIC REGION TOWARD THE END OF
THE WEAK AS THE MID/UPPER LEVEL PATTERN EVOLVES INTO AN OMEGA
BLOCK. THIS IS SUPPORTED BY BOTH OPERATIONAL MODEL AND ENSEMBLE
GUID. SFC HIGH PRES DOWNSTREAM OF CENTRAL U.S. H5 RIDGE WILL MOVE
EAST INTO THE AREA FRIDAY INTO SATURDAY ALLOWING FOR DECREASING
CLOUDS AND SHUTTING OFF THE SPOTTY LIGHT PCPN.

THE SFC HIGH MOVES OVERHEAD SATURDAY INTO SUNDAY WITH RETURN FLOW
BECOMING ESTABLISHED AHEAD OF AN UPPER MIDWEST CYCLONE. THIS WILL
ALLOW TEMPERATURES TO RISE TO SEASONABLE LEVELS /OR BETTER/ BY
LATE IN THE WEEKEND AS HEIGHTS AND LLVL TEMPERATURES RETURN TO
NORMAL. TRANSITION FROM AN OMEGA BLOCK TO A FULL LATITUDE RIDGE
OVER THE ERN CONUS YIELDS CONSIDERABLE UNCERTAINTY REGARDING HOW
MUCH OF THE AFOREMENTIONED NRN PLAINS/UPR MS VALLEY ENERGY WILL
CROSS THE GRTLKS AND NORTHEAST/MID ATLC DURING THE WEEKEND.
MAIN THEME WILL BE A WARMING TREND FROM WELL BELOW NORMAL DAYTIME
TEMPS THU TO ABOVE NORMAL READINGS NEXT MON.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VARIABLE YET ADVERSE FLYING CONDITIONS WILL CONTINUE ACROSS
CENTRAL PA INTO TUESDAY AS LARGE LOW PRESSURE SYSTEM CONTINUES TO
AFFECT THE NORTHEAST U.S.

WINDS WILL CONTINUE FROM THE NW THROUGH THE PERIOD. SURFACE WINDS
WILL BE IN EXCESS OF 20 KTS WITH GUSTS UP TO 45 MPH THIS
AFTERNOON AND REMAIN 15+ KTS OVERNIGHT. ENOUGH OF A GRADIENT TUE
TO SEE 15 KTS GUSTING TO 30 KTS IN THE FORECAST. 850 MB WINDS AT
SPEEDS OF 50+ KTS WILL SLOWLY DIMINISH THROUGH THE PERIOD.

LIFR/MVFR CONDITIONS WILL BE THE RULE THIS AFTERNOON AND TONIGHT
WITH THE WORST CONDITIONS IN THE NORTHERN TIER AND THE LAURELS
WHERE TERRAIN WILL PLAY A ROLE IN PRECIP INTENSITY/TYPE. SNOW
SHOWERS WILL DROP VSBYS AT KBFD/KJST WITH CENTRAL MTN SITES SUCH
AS KIPT/KUNV/KAOO OCCASIONALLY SEEING LOWER VSBY IN SNOW SHOWERS.
RAIN WILL BE THE DOMINANT PRECIP TYPE AT KMDT WITH CIGS EDGING
TOWARD 3KFT.

CONDITIONS WILL SLOWLY IMPROVE OVERNIGHT WITH GENREALLY
MVFR/BORDERLINE VFR IN THE SE/ CIGS IN PLACE BY 12Z. LIGHTER
SHOWERS WILL OCCASIONAL REDUCE CIGS/VSBYS TO IFR DURING THE
MORNING HOURS MAINLY IN THE CENTRAL AND NORTHERN MOUNTAINS.

BY TUE NIGHT CONDITIONS SHOULD BE VFR AS STORM SYSTEM SLIDES
FURTHER OFF THE EAST COAST. AFTER THAT...THE REST OF THE WEEK
WILL FEATURE VFR CONDITIONS AND PLEASANT WEATHER.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
PAZ004>006-010-011-024-033-046-051>053-058.
HEAVY SNOW WARNING UNTIL 10 PM EDT THIS EVENING FOR PAZ037-041-
042.

&&

SYNOPSIS...RXR
NEAR TERM...DANGELO
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...RXR
Hazardous weather outlook, Apr 16, 5:32 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT MON APR 16 2007

PAZ004>006-010-011-172145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
532 PM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ012-017>019-025>028-034>036-045-049-050-056-057-059-063>066-
172145-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
UNION-SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
532 PM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THE GUSTY NORTHWEST WINDS WILL DIMINISH THIS EVENING...HOWEVER THE
TEMPERATURES WILL FALL BELOW FREEZING AND MAY LEAD TO ICY
CONDITIONS ON UNTREATED SURFACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ037-041-042-172145-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
532 PM EDT MON APR 16 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ046-051>053-058-172145-
SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
532 PM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ024-033-172145-
CAMBRIA-SOMERSET-
532 PM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:24 AM EDTHeavy Snow WarningCTPLycoming, Sullivan, Tioga23 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.